MAUDE Adverse Event Report: CARDIOFOCUS HEARTLIGHT; HEARTLIGHT CATHETER WITH EXCALIBUR BALLOON

CARDIOFOCUS HEARTLIGHT; HEARTLIGHT CATHETER WITH EXCALIBUR BALLOON
Model Number 18-4000-27A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Patient Problem/Medical Problem (2688)
Date of Event 10/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device deficiency was reported.Pericardial effusion and cardiac tamponade are known potential adverse events documented in product labeling.The treating physician reported the patient's septum was very thin, and the physician indicated the laa may have had similar tissue thickness.The patient died less than 24 hours after the successful surgical repair of the perforation.The death was caused by a cranial hemorrhage attributed to coagulopathy and not the ablation device.
 
Event or Problem Description
During a pulmonary vein isolation (pvi) procedure to treat atrial fibrillation the catheter and sheath were noticed to be in the left atrial appendage (laa).Almost immediately after moving to the left superior pulmonary vein a pericardial effusion was observed on intracardiac echocardiogram.The effusion quickly developed into cardiac tamponade and the patient condition worsened.The patient was taken to the operating room for further evacuation of the tamponade.Perforation of the laa was confirmed and the laa was repaired intra-operatively.

Brand Name
HEARTLIGHT
Common Device Name
HEARTLIGHT CATHETER WITH EXCALIBUR BALLOON
Manufacturer (Section D)
CARDIOFOCUS
500 nickerson rd.
suite 500-200
marlboro MA 01752
MDR Report Key9269382
Report Number1225698-2019-00033
Device Sequence Number1873048
Product Code OAE
UDI-Device Identifier00868976000178
UDI-Public00868976000178
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P150026
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model Number18-4000-27A
Device Catalogue Number18-4000-27A
Device Lot Number11582-023
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2019
Initial Report FDA Received Date11/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age68 YR
Patient Weight49